MAUDE Adverse Event Report: ARTHREX, INC. BLADE, PARALLEL GRAFT KNIFE, 9MM (5-BOX); SAW BLADE

ARTHREX, INC. BLADE, PARALLEL GRAFT KNIFE, 9MM (5-BOX); SAW BLADE
Model Number BLADE, PARALLEL GRAFT KNIFE, 9MM (5-BOX)
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 03/01/2024, it was reported by a facility representative via (b)(4) that an ar-2285-09 graft knife blades will not fit into the handle.There is an unusual amount of force needed to seat blades.This occurred during use in a case with no patient effect.
 
Additional Manufacturer Narrative
Complaint is confirmed.One box with five sealed pouches of an ar-2285-09 serial/batch number (b)(6) was received for evaluation.Visual inspection found no issues with the device.Functional testing of two devices with an ar-2285h batch number 01032401 found resistance when the knives were attempted to slide inside the parallel graft knife.The blade fit too tight.The device does not fully sit in the handle.Evaluation of dimension per drawing c11427 at revision 13, found that the radius (r.025) is larger measuring approximately.079.Measurement of the 8° angle was found to be smaller (measured approximately 7°); however, not conclusion can be drawn from these measurements as they are reference measurements per drawing.The measurement of the width found the device meet the drawing specifications.The cause for the reported failure is a supplier manufacturing issue.Corrections: h.1 set as n/a arthrex previously submitted this event as a reportable malfunction out of an abundance of caution.Upon receiving additional information from the field that clarified the event and evaluation of the returned devices, it has been determined that this event does not meet the criteria of a reportable event under 21 cfr 803.

Brand Name
BLADE, PARALLEL GRAFT KNIFE, 9MM (5-BOX)
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18923650
Report Number1220246-2024-01534
Device Sequence Number12364737
Product Code GFA
UDI-Device Identifier00888867026650
UDI-Public00888867026650
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBLADE, PARALLEL GRAFT KNIFE, 9MM (5-BOX)
Device Catalogue NumberAR-2285-09
Device Lot Number22D05
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown